Alert archive / Illinois / River Flood Warnings in 2016
River Flood Warning 22, NWS Lincoln, IL
NWS Lincoln, IL issued this river flood warning at Aug 30, 2016, 11:11 PM CDT for Fulton County, Knox County, Illinois. It took effect at Aug 31, 2016, 1:00 PM CDT. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 30, 2016, 11:11 PM CDT (04:11 UTC)
- In effect from
- Aug 31, 2016, 1:00 PM CDT
- Expired
- Sep 1, 2016, 3:00 PM CDT
- In force
- 26 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Fulton County, IL, Knox County, IL
The radar
The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Spoon River (W-IL) at London Mills (LNMI2). The gauge peaked at 13.38 ft at Aug 31, 2016, 10:00 PM CDT.
- Action stage
- 13 ft
- Minor stage
- 15 ft
- Moderate stage
- 21 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05569500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
731
WGUS43 KILX 310411
FLWILX
FLOOD WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
1111 PM CDT TUE AUG 30 2016
...The National Weather Service in Lincoln IL has issued a flood
warning for the following rivers in Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.
&&
ILC057-095-311811-
/O.NEW.KILX.FL.W.0022.160831T1800Z-160901T2000Z/
/LNMI2.1.ER.160831T1800Z.160901T0000Z.160901T1400Z.NO/
1111 PM CDT TUE AUG 30 2016
The National Weather Service in Lincoln IL has issued a
* Flood Warning for
The Spoon River at London Mills.
* From Wednesday afternoon until Thursday afternoon.
* At 1045 PM Tuesday the stage was 9.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow afternoon and
continue to rise to near 15.5 feet by tomorrow evening.The river
will fall below flood stage by Thursday morning.
* Impact...At 15.0 feet...Minor flooding begins to agricultural land
near the river.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Wed Thu Fri
Spoon River
London Mills 15 9.5 Tue 11 PM 14.2 15.1 12.8
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$1 follow-up statement
459
WGUS83 KILX 311423
FLSILX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
923 AM CDT WED AUG 31 2016
...The Flood Warning is cancelled for the following river in
Illinois...
Spoon River at London Mills affecting Fulton and Knox Counties
The following forecasts are based on observed precipitation, soil
moisture conditions, and forecast precipitation. River levels are
expected to continue falling.
This will be the last statement for this
flooding event.
ILC057-095-311453-
/O.CAN.KILX.FL.W.0022.000000T0000Z-160901T2000Z/
/LNMI2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
923 AM CDT WED AUG 31 2016
The Flood Warning is cancelled for
The Spoon River at London Mills.
* At 845 AM Wednesday the stage was 12.8 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will crest below flood stage at 13.6 feet
early tomorrow morning.
&&
Fld Observed Forecast 6AM
Location Stg Stg Day Time Thu Fri Sat
Spoon River
London Mills 15 12.8 Wed 9 AM 13.4 11.3 8.3
&&
LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
4059 9036 4071 9032
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Aug 30, 8:49 PM CDT, 2 hours 22 minutes earlier.
Area forecast discussion, Aug 30, 8:49 PM CDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 849 PM CDT TUE AUG 30 2016 .UPDATE... Issued at 846 PM CDT Tue Aug 30 2016 Juicy airmass remains over central and southeast Illinois this evening, but convection has largely faded with the loss of diurnal heating. Do not expect significant redevelopment overnight, but an isolated shower/storm is still possible. Have updated PoPs to reduce them for the rest of the night. All other parameters have been tweaked for the latest trends. && .SHORT TERM...(This evening through Wednesday) ISSUED AT 256 PM CDT Tue Aug 30 2016 Weak cold front is slowly approaching Central Illinois, with slightly cooler and drier air behind it. However, the boundary will continue its slow approach, not expecting the drier air until tomorrow evening. Instead, the warm and muggy airmass that is in place today will remain through the overnight, bringing the chances for periodic showers and patchy fog. Models are having a hard time dealing with the current convection, and is overly done. Reduction in the overnight pops as a result overall...keeping the mention more scattered than not. Much of the lift provided for any overnight showers will be in the form of mesoscale outflows or small waves within the SWrly plume of moisture streaming into the Plains and the Midwest along and ahead of the boundary. .LONG TERM...(Wednesday night through Tuesday) ISSUED AT 256 PM CDT Tue Aug 30 2016 Models agree on a substantial cold front pushing southward through the area Wednesday, reaching at least I-70 by Thursday evening. Keeping a slight chance of thunderstorms to the south of I- 70 as a result of frontal timing, but conditions should be all dry across the forecast area by 9 p.m. with dewpoints falling into the 50s overnight, down from the humid 70s prior to the frontal passage. Thursday through the weekend...dry conditions can be expected as the cool and dry air mass slowly moderates through the period and strong high pressure to around 1026 mb develops over the Great Lakes Region. Expect highs in the upper 70s Thursday and Friday gradually rising to the mid 80s by Monday and Tuesday. Dewpoints should be in the 50s to lower 60s through Saturday, increasing to around 70 by Monday. As troughing slowly works its way eastward into the central U.S. and a cold frontal zone with several disturbances tracking along it develops in the Plains...chances for precipitation look to start again northwest of the Illinois River on Labor Day Monday...spreading throughout central IL by Tuesday. A tropical depression with 35 mph winds 300 miles west of Key West FL is projected to slowly turn northeastward toward Florida over the next day...strengthening to a tropical storm. This tropical system should keep its rainfall well southeast of IL. But if traveling to Florida or the southeast Atlantic coastal region, monitor later forecasts and statements from the National Hurricane Center (NHC) www.nhc.noaa.gov. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday evening) Issued at 651 PM CDT Tue Aug 30 2016 Generally VFR conditions expected across the central Illinois terminals. Spotty storms are possible the next few hours, but expected coverage is too low to carry at this time. Then, patchy MVFR fog is possible later tonight into early Wednesday morning. An additional storm or two can't be ruled out during peak heating Wednesday, but expected coverage is once again too low to carry at this time. && .ILX Watches/Warnings/Advisories... NONE. && UPDATE...Bak SHORT TERM...HJS LONG TERM...Onton AVIATION...Bak
Hazardous weather outlook, Aug 30, 3:24 PM CDT, 7 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 324 PM CDT TUE AUG 30 2016 ILZ027>031-036>038-040>057-061>063-066>068-071>073-311100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- 324 PM CDT TUE AUG 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS...NORTH CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS...SOUTHEAST ILLINOIS AND WEST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP AND SLOWLY MOVE ACROSS THE AREA THROUGH THIS EVENING. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. HOWEVER...DUE TO THE VERY MOIST AIRMASS IN PLACE AND THE SLOW MOVEMENT OF THE STORMS, LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL CONTINUE WEDNESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...HOWEVER LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. HJS
In the hours before
Local storm report, Aug 30, 8:59 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
859 PM CDT TUE AUG 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN PEORIA 40.74N 89.61W
08/30/2016 M1.46 INCH PEORIA IL MESONET
&&
JRPLocal storm report, Aug 30, 9:45 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
945 PM CDT TUE AUG 30 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM HEAVY RAIN EUREKA 40.72N 89.28W
08/30/2016 M2.09 INCH WOODFORD IL PUBLIC
&&
JRPNearby
River Flood Warnings in Illinois, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.